Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 2, 2021, 2:07 PM MDT. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 2:07 PM MDT (20:07 UTC)
- Expired
- Aug 2, 2021, 2:30 PM MDT
- In force
- 23 min
- Issued by
- NWS El Paso, TX
The radar
The Holloman AFB radar (KHDX), 167 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253 WWUS84 KEPZ 022007 SPSEPZ Special Weather Statement National Weather Service El Paso TX 207 PM MDT Mon Aug 2 2021 NMZ402-022030- Southern Gila Highlands/Black Range NM- 207 PM MDT Mon Aug 2 2021 ...SPECIAL WEATHER STATEMENT... At 207 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Hermosa, moving southeast at 5 mph. Half inch hail will be possible with this storm. Locations impacted include... Portions of the Aldo Leopold Wilderness. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3315 10801 3323 10787 3309 10772 3297 10795 TIME...MOT...LOC 2007Z 332DEG 6KT 3314 10791 $$ 33
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:37 AM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 2, 11:37 AM MDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1137 AM MDT Mon Aug 2 2021 .AVIATION...18Z TAF CYCLE VFR expected outside of TSRA where brief MVFR conditions possible. SCT TSRA across the Gila and Sacramento mtns, with +RA and gusty winds. Lowlands and terminals have the chance to see iso TSRA, with VCTS in place from 22 to 02Z. SHRA possible into the overnight hours, but low confidence, and the potential looks less than last night. Predictability of direct storm impacts to terminals remains low. Winds 90-130 10G20KTs at times this afternoon and evening. && .PREV DISCUSSION...301 AM MDT Mon Aug 2 2021... .SYNOPSIS... Widespread showers and thunderstorms will occur over the area the next few days. Some of the storms may produce periods of heavy rainfall with localized flooding possible. By mid week, drier air will limit thunderstorm activity through the end of the week. Moisture returns the region during weekend with more widespread thunderstorm activity anticipated. Temperatures will be near or slightly below normal through mid week. Drier conditions later in the week will allow temperatures to warm to a few degrees above normal in the afternoon. && .DISCUSSION... .SHORT TERM... A weak backdoor frontal boundary, along with abundant low-level moisture will continue to spark off isolated showers and storms across the area through the early morning hours. Conditions will gradually quiet down right around sunrise, as the backdoor front continues to push south and west into Mexico. Current water vapor imagery shows an amplified ridge straddling the Rockies, with an associated high pressure developing over Arizona. This will keep the flow aloft mainly out of the north during the day on Monday. Another day of showers and thunderstorms for your Monday. Deep and rich moisture in the low-to-middle levels of the atmosphere, indicated by the 00Z sounding profile. Impressive precipitable water (PW) values and more than enough instability could lead to locally heavy rainfall. High resolution model guidance suggests that storms will develop over the Gila and Sacramento Mountains around 18Z, then push into the lowlands during the mid-to-late afternoon hours. Trends with model guidance will be monitored closely, as many locations outside of the Gila Region could be cool and have a worked over environment from yesterday's and this morning's activity. HREF 3-hr QPF ensemble mean suggests that a few areas in northern Grant County picking up ~1" rain. HREF probability of ~1" of rain in a 3-hr period, in combination with the small drying period. Gives us enough reason to hold off on any Flash Flood Watches. High temperatures will top out a few degrees below the average for the beginning of August. Conditions gradually quiet down tonight and into Tuesday morning, as the latest runs of the GFS and ECMWF try to nudge in some drier air. && .LONG TERM...Tuesday through next Monday Widespread shower and thunderstorm activity will continue on Tuesday as plenty of moisture will remain over the region, as evidenced by PW's in the 1.3 to 15 inch range, to help fuel more showers and thunderstorms. Storm development will be aided by an upper level disturbance dropping southward through New Mexico Tuesday night. Some of the storms will be able to produce periods of heavy rainfall in a short period of time, setting up possible localized flooding along drainages, arroyos, low water crossings, and poorly drained low lying areas. Thunderstorm frequency and coverage will begin to diminish on Wednesday as drier continental air moves into the area as part of a continued easterly flow. All areas may see thunderstorm activity, but rain amounts will be light and more spotty than previous days. Thursday and Friday are looking much drier with thunderstorm activity limited to the mountains and a few isolated spots in the lowlands. High pressure will strengthen over the local area with deeper moisture pushed out of the area at least temporarily. The increased stability from the high and drier conditions will allow temperatures to rise above normal with upper 90s expected along the border region lowlands. For Saturday through next Monday, models project the upper high to shift east to the central Gulf of Mexico states. This change will allow a plume of moisture to flow up from the south and spread over the desert southwest. Models differ on the where the plume of deepest moisture will occur, anywhere from western Arizona to Central New Mexico. Overall the increased moisture will mean an increase in thunderstorm activity across the region through next Monday. && .FIRE WEATHER... Shower and thunderstorm chances will be elevated through at least Tuesday, especially over the mountain region, with locally heavy rain as the main concern for drainages and burn areas. Then a drying trend may develop mid to late week limiting storm coverage to mainly mountain areas. Storm coverage will increase late next weekend as additional moisture moves into the region. Temperatures will remain seasonable to slightly below normal through mid week with relative humidities generally in the 25 to 35 lowlands and 30s to 50s in the mountains. Warmer temperatures and slightly lower humidity values will occur late week. Vent rates will be generally fair to good. && && .PRELIMINARY POINT TEMPS/POPS... El Paso 89 71 90 70 / 30 30 20 20 Sierra Blanca 85 65 85 62 / 30 30 20 0 Las Cruces 89 67 89 66 / 30 30 20 30 Alamogordo 86 66 88 64 / 30 40 30 30 Cloudcroft 64 50 66 48 / 50 30 50 40 Truth or Consequences 86 67 89 66 / 40 40 40 30 Silver City 80 60 83 61 / 70 50 50 30 Deming 89 66 91 64 / 40 40 30 30 Lordsburg 92 68 94 67 / 30 40 20 20 West El Paso Metro 89 71 91 71 / 30 30 20 30 Dell City 86 65 88 64 / 30 30 20 10 Fort Hancock 90 70 92 68 / 30 30 20 10 Loma Linda 84 65 85 64 / 30 30 20 20 Fabens 91 70 91 69 / 30 30 20 20 Santa Teresa 89 69 90 68 / 30 30 20 30 White Sands HQ 88 68 88 68 / 30 30 30 30 Jornada Range 87 65 87 66 / 30 30 30 30 Hatch 89 67 90 62 / 30 40 30 30 Columbus 90 68 90 69 / 30 30 20 30 Orogrande 87 67 88 65 / 30 30 30 20 Mayhill 73 55 74 53 / 50 20 60 30 Mescalero 76 55 76 53 / 50 30 60 40 Timberon 71 52 73 51 / 40 30 40 30 Winston 79 56 82 56 / 70 50 60 30 Hillsboro 84 63 85 62 / 40 40 40 30 Spaceport 87 66 88 63 / 30 40 30 30 Lake Roberts 80 56 84 56 / 80 50 50 30 Hurley 83 61 85 61 / 50 50 40 30 Cliff 92 64 92 60 / 80 50 40 20 Mule Creek 85 60 87 62 / 60 40 40 20 Faywood 83 63 85 62 / 40 50 40 30 Animas 90 67 93 66 / 30 30 20 20 Hachita 88 66 91 66 / 30 30 20 20 Antelope Wells 90 66 93 66 / 30 30 20 20 Cloverdale 86 64 88 64 / 30 30 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 38-Rogers/04/35
Hazardous weather outlook, Aug 2, 11:14 AM MDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1114 AM MDT Mon Aug 2 2021 NMZ401>417-TXZ418>424-031715- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1114 AM MDT Mon Aug 2 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms across the Gila Region today, with iso to sct elsewhere. Locally heavy rain and breezy to gusty winds the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another day of scattered storms across area mtns on Tuesday, then a decrease to very little in the way of thunderstorms through the end of the week across much of the area. Isolated pockets of moderate to heavy rain the main threats. An uptick in activity is possible this weekend, mainly west of the Continental Divide. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today, but reports of any significant weather are appreciated. JD
In the hours before
Special weather statement, Aug 2, 2:07 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 207 PM MDT Mon Aug 2 2021 NMZ402-022030- Southern Gila Highlands/Black Range NM- 207 PM MDT Mon Aug 2 2021 ...SPECIAL WEATHER STATEMENT... At 207 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Hermosa, moving southeast at 5 mph. Half inch hail will be possible with this storm. Locations impacted include... Portions of the Aldo Leopold Wilderness. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3315 10801 3323 10787 3309 10772 3297 10795 TIME...MOT...LOC 2007Z 332DEG 6KT 3314 10791 33
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:09 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Aug 1, 11:52 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Aug 2, 12:45 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Aug 2, 1:05 PM MDT | Areal Flood Advisory | EPZ | Grant | 115 min |
| Aug 2, 2:59 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Aug 2, 3:19 PM MDT | Flash Flood Warning | EPZ | Grant | 116 min |
| Aug 2, 3:23 PM MDT | Areal Flood Advisory | EPZ | Sierra | 112 min |
| Aug 2, 3:39 PM MDT | Special Weather Statement | EPZ | Grant | 36 min |
| Aug 2, 3:42 PM MDT | Special Weather Statement | EPZ | Grant | 33 min |
| Aug 2, 4:01 PM MDT | Areal Flood Advisory | EPZ | Grant | 119 min |
| Aug 2, 4:12 PM MDT | Areal Flood Warning | EPZ | Grant | 2 hr |
| Aug 2, 4:14 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Aug 2, 4:26 PM MDT | Special Weather Statement | EPZ | Grant | 34 min |
| Aug 2, 4:29 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
| Aug 2, 4:49 PM MDT | Areal Flood Advisory | EPZ | Grant | 116 min |
| Aug 2, 5:05 PM MDT | Areal Flood Warning | EPZ | Grant | 115 min |
| Aug 2, 5:14 PM MDT | Special Weather Statement | EPZ | Grant | 31 min |
| Aug 2, 5:34 PM MDT | Special Weather Statement | EPZ | Hidalgo | 26 min |
| Aug 2, 5:42 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 48 min |
| Aug 2, 5:50 PM MDT | Special Weather Statement | EPZ | Luna | 25 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.